Arkansas, 2016Flooding and Heavy Rain in Arkansas, August 15 to 31, 2016
August 15 to 31, 2016 · NWS LZK · 4 events in 3 counties and zones
Heavy rainfall caused flooding of rivers in parts of east and central Arkansas 8/15-17/16.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused flooding of rivers in parts of east and central Arkansas 8/15-17/16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 5:17 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 15, 5:17 AM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
617 AM CDT MON AUG 15 2016
.AVIATION...
Light rain...fog...and low clouds will be the rule through the
period. Radar shows a plume of rain continuing to run from
AFD...to near LIT...to near Hardy. Conditions will be better at
HRO but the rest of the area will have MVFR to LIFR conditions
through the period.
&&
.PREV DISCUSSION...(ISSUED 436 AM CDT MON AUG 15 2016
)
SHORT TERM...Today Through Tuesday Night
The pattern remains unsettled in the near term, but at least
the concern for flooding is not as high. Heavy to excessive
rain will shift to the northeast toward the Ohio Valley today,
with mainly light/moderate rain around here. While there will
likely be some heavy downpours, amounts will not be high enough
to trigger widespread high water problems. Given the scenario, the
Flash Flood Watch for northern Arkansas has been cancelled.
The trend the next couple of days will be for good chances of
showers/isolated thunderstorms, with precipitation gradually
shifting into the southeast half of the state. There may even
be some clearing in the northwest at times.
Some one to two inch amounts are in the forecast across the
southern/eastern counties, with lesser amounts farther northwest.
Temperatures will remain well below average, with afternoon
readings in the 70s/80s. With some clearing/drying in the
northwest, lows could actually get in the lower 60s tonight/Tuesday
night.
LONG TERM...Wednesday Through Sunday
High pressure will be over the southeast U.S. to begin the long term
period with an upper trough over the Great Lakes and Midwest. An
upper ridge will also be over the Rockies. This pattern will
continue until Friday. An upper trough then dives into the plains
late Friday into Saturday and moves to the east coast Sunday.
Surface high pressure will also be over the southeast U.S. Wednesday
and the plume of moisture will continue to stream over Arkansas on
the back side of the high. Good rain chances will continue through
Friday. On Saturday...a cold front moves into northwest Arkansas and
will bring another round of showers and thunderstorms. As the front
moves out of the state Sunday...rain chances will tremendously
diminish. Temperatures will be below normal through the period with
highs mainly in the 80s.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...51
Hazardous weather outlook, Aug 15, 4:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 15 2016
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT MON AUG 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
GOOD CHANCES FOR RAIN WILL CONTINUE TODAY...AND THERE MAY BE AN
ISOLATED THUNDERSTORM OR TWO. RAIN WILL TEND TO SHIFT INTO THE
SOUTHEAST HALF OF ARKANSAS TONIGHT...WITH SOME DRYING FARTHER
NORTHWEST.
RAINFALL THROUGH TONIGHT WILL AVERAGE A HALF INCH TO AN INCH ACROSS
THE SOUTHERN AND EASTERN COUNTIES...WITH A TENTH TO A HALF INCH IN
THE NORTH AND WEST. ANY FLASH FLOODING SHOULD BE LOCALIZED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS WILL REMAIN LIKELY IN THE UPCOMING WEEK...WITH SCATTERED
THUNDERSTORMS POSSIBLE AS THE PATTERN REMAINS UNSETTLED. SEVERAL
INCHES OF RAIN WILL BE POSSIBLE IN PLACES...AND DATA IS SUGGESTING
THE BULK OF THE PRECIPITATION WILL SHIFT INTO CENTRAL AND SOUTHERN
ARKANSAS.
RAIN WILL BE SPREAD OUT OVER SEVERAL DAYS...SO WIDESPREAD FLASH
FLOOD ISSUES ARE NOT EXPECTED. RIVERS WILL BE ON THE RISE ACROSS
MUCH OF THE REGION...AND WATER LEVELS WILL LIKELY EXCEED FLOOD
STAGES ON SOME TRIBUTARIES. THE ELEVEN POINT...SPRING...AND BLACK
RIVERS WILL BE AFFECTED INITIALLY...BUT OTHER RIVERS SUCH AS THE
LOWER WHITE AND CACHE WILL EXPERIENCE RISES AS THE WEEK PROGRESSES.
A FEW STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT
ANY SEVERE WEATHER SHOULD BE ISOLATED AT MOST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
46
Flood, Arkansas
- When
- August 15, 8:15 AM CST to August 16, 3:45 AM CST
- Where
- Arkansas County, 54.14 mi W of Humphrey to 53.06 mi W of Humphrey
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.557, -92.626
Heavy rainfall caused flooding on the Saline River 8/15-16/16.
Heavy Rain, Saline
- When
- August 15, 9:06 AM CST to 10:06 AM CST
- Where
- Saline County, 3.08 mi SW of Slocomb
- Reported by
- CoCoRaHS
- Coordinates
- 34.500, -92.770
COCORAHS observer measured 6.14 inches of rain from 8/13 through the morning of 8/15.
Flood, Woodruff
- When
- August 17, 11:15 AM CST to August 31, 10:59 PM CST
- Where
- Woodruff County, 2.88 mi WNW of Augusta to 1.91 mi SW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.294, -91.418
Heavy rainfall caused flooding on the White River at Augusta 8/17/16 to 8/31/16.
Flood, Woodruff
- When
- August 17, 7:00 PM CST to August 31, 10:59 PM CST
- Where
- Woodruff County, 1.02 mi W of Riverside to 0.2 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.281, -91.248
Heavy rainfall caused flooding on the Cache River at Patterson 8/17/16 to 8/31/16.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, August 15, 20161 death · 1 injured · $150,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 15, 20161 death · 68 kt wind · 19 events
- Tornadoes in Indiana, August 15, 2016$89,000 · EF2 · 8 events
- Flash Flood in Indiana, August 15 to 16, 2016$5.1 million · 1 event
- Flash Flooding in Missouri, August 15, 2016$25,000 · 6 events
- Damaging Winds in Virginia, August 15, 2016$27,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in Maryland, August 15, 20161 in hail · 21 events
- Damaging Winds in Virginia, August 15, 201652 kt wind · 21 events
- Damaging Winds in Ohio, August 15, 2016$13,000 · 50 kt wind · 12 events
- Lightning Strike in Virginia, August 15, 2016$20,000 · 1 event
- Damaging Winds in West Virginia, August 15, 2016$15,000 · 50 kt wind · 3 events
- Flash Flooding in Texas, August 15 to 16, 20169 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 658445, 658444, 658446, 658447.